ISSN 1654-9163 (print)   ISSN 2001-7235 (online)
The Abraham Zelmanov Journal
The journal for General Relativity, gravitation and cosmology


HOME      ARCHIVES      BOOKS      ZELMANOV      FREE SOFTWARE

HOME > ARCHIVES > 2008, volume 1, pages 64-73

On the Permissible Numerical Value of the Curvature of Space

Karl Schwarzschild

Abstract

This is a translation of Schwarzschild's pioneering presentation where he pondered upon the possible non-Euclidean structure of space and gave a lower limit for the measurable radius of curvature of space as 4,000,000 astronomical units (supposing the space to be hyperbolic) or 100,000,000 astronomical units (elliptic space). The paper was originally published as: Schwarzschild K. Über das zulässige Krümmungsmaaß des Raumes. Vierteljahrsschrift der Astronomische Gesellschaft, 1900, Bd.35, S.337-347. Translated into English in 2008 by Dmitri Rabounski. The translator thanks Ulrich Neumann, Germany, for a copy of the Schwarzschild manuscript in German, and also Stephen J. Crothers, Australia, for assistance.

Ref:  The Abraham Zelmanov Journal, 2008, volume 1, pages 64-73

Full text:  PDF

Copyright © The Abraham Zelmanov Journal

 

ABOUT THE JOURNAL

The Abraham Zelmanov Journal is an annually issue scientific journal registered with the Royal National Library of Sweden.

FONT SIZE

Large  Large  Large